Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 28, 2016, 9:18 PM EST. It took effect at Dec 29, 2016, 11:00 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2016, 9:18 PM EST (02:18 UTC)
- In effect from
- Dec 29, 2016, 11:00 AM EST
- Expired
- Dec 30, 2016, 4:00 PM EST
- In force
- 29 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
552 WHUS72 KTAE 290218 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 PM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EST THURSDAY TO 4 PM EST FRIDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... GMZ750-770-290930- /O.NEW.KTAE.SC.Y.0049.161229T1600Z-161230T2100Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 918 PM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 4 PM EST FRIDAY. * PEAK WINDS...NORTH 25 KNOTS THURSDAY NIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
773 WHUS72 KTAE 290651 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT BEGINNING AT 11 AM EST TODAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES AND 4 PM EST TODAY FROM APALACHICOLA TO THE SWANNEE RIVER OUT TO 60 NAUTICAL MILES THROUGH FRIDAY AFTERNOON... GMZ730-755-765-775-300000- /O.EXB.KTAE.SC.Y.0049.161229T2100Z-161230T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 151 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY. * PEAK WINDS...NORTH 25 KNOTS THURSDAY NIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-300000- /O.EXT.KTAE.SC.Y.0049.161229T1600Z-161230T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 151 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST FRIDAY... * PEAK WINDS...NORTH 25 KNOTS THURSDAY NIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS72 KTAE 292107 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT CURRENTLY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES AND FROM APALACHICOLA TO THE SWANNEE RIVER OUT TO 60 NAUTICAL MILES THROUGH FRIDAY AFTERNOON... GMZ730-755-765-775-300330- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 407 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * PEAK WINDS...NORTH 25 KNOTS THURSDAY NIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-300330- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 407 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * PEAK WINDS...NORTH 25 KNOTS THURSDAY NIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
996 WHUS72 KTAE 300221 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 921 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-300930- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 921 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * PEAK WINDS...NORTH 25 KNOTS TONIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-300930- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 921 PM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * PEAK WINDS...NORTH 25 KNOTS TONIGHT. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
062 WHUS72 KTAE 300653 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 153 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TODAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-301800- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 153 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-301800- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 153 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH 20 TO 25 KNOTS. * PEAK SEAS...4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
736 WHUS72 KTAE 301436 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TODAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 20 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TODAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE FROM 20 TO 60 NAUTICAL MILES... GMZ770-775-302100- /O.EXT.KTAE.SC.Y.0049.000000T0000Z-161230T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 936 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH 20 TO 25 KNOTS IN THE MORNING. * PEAK SEAS...8 TO 10 FEET OCCASIONALLY UP TO 11 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-750-755-765-301800- /O.CON.KTAE.SC.Y.0049.000000T0000Z-161230T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 936 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PEAK WINDS...NORTH 20 TO 25 KNOTS THROUGH MIDDAY. * PEAK SEAS...5 TO 7 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 9:04 PM EST, 14 minutes earlier.
Area forecast discussion, Dec 28, 9:04 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
904 PM EST Wed Dec 28 2016
.NEAR TERM [Through Tonight]...
00 UTC surface analysis shows a weak warm front located just
north of the region, extending from near Memphis, TN east-
southeastward to Savannah, GA. An area of showers developed just
south of this boundary this afternoon in a marginally unstable
airmass and have continued moving eastward across South Central
Georgia this evening. These showers look to persist through about
06z before dissipating. Back to the west, a cold front across the
TX/OK border will rapidly advance eastward overnight. As ascent
increases ahead of the cold front an area of showers with isolated
thunderstorms is expected to develop across LA/MS and then move
near our western forecast area before sunrise. Have adjusted PoPs
upward slightly in the western counties based on the latest hi-res
guidance.
Well to the south of the current shower activity, areas of fog
are likely to develop by midnight and persist overnight. With
surface winds just a little stronger tonight, it doesn't appear
that the fog will become dense enough over a widespread area to
warrant a dense fog advisory. It will be one last humid night
before a more typical late December airmass returns on Thursday.
&&
.PREV DISCUSSION [630 PM EST]...
.SHORT TERM [Thursday Through Friday Night]...
The stalled cold front to our north will finally push through on
Thursday clearing the area Thursday night. While showers are
expected, there is very little instability so only isolated
thunder was mentioned in the forecast. PoPs will be in the 40-50%
range with the best chance in southeast Alabama and southwest
Georgia. High pressure will begin to move in with much drier air
on Friday and dewpoints will reach the lower 20s. Despite plenty
of sun, highs Friday will only warm to the mid 50s with lows
dropping to the lower 30s on Friday night.
.LONG TERM [Saturday Through Wednesday]...
Surface high pressure will move off the east coast of Florida on
Sunday and return flow will help to moderate temperatures.
Moisture will also return and the pattern will be unsettled ahead
of the next front early next week. Rain chances will generally be
30-60%. Highs will be in the lower 70s with lows near 60.
.AVIATION [Through 00Z Friday]...
SCT showers lingering around KDHN, KABY, and KTLH this evening,
fog and low clouds are expected to deteriorate conditions to
IFR/LIFR again overnight, with an emphasis on KVLD and KTLH. Winds
will be increasing with a frontal passage becoming NNW with gusts
20-25 kts. Showers will be expected ahead of the front with post
frontal conditions improving rapidly from the NW from around 15-
18z.
.MARINE...
Fog is likely again tonight and will linger through Thursday
morning. A cold front will move through Thursday afternoon and
winds will likely reach advisory conditions through Friday
afternoon. Winds and seas will decrease through the weekend before
increasing again early next week with the next frontal system.
.FIRE WEATHER...
Increasing showers ahead of a frontal passage tomorrow with another
round of fog possible overnight, more so through the SE portions of
the forecast area. Winds will be increasing with the frontal
passage, but diminishing as RH values begin to approach critical
thresholds Friday. As it sits Red Flag criteria will not be met,
though the rapid drop to RH values is noteworthy.
.HYDROLOGY...
Rainfall with Thursday's front will generally be less than a
quarter of an inch. The next system early next week will have a
greater chance of rain, however, all rivers are below flood stage
so there are no significant concerns at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 72 40 57 34 / 20 40 0 0 0
Panama City 65 69 42 56 42 / 30 50 0 0 0
Dothan 62 67 36 53 36 / 50 50 0 0 0
Albany 62 69 37 54 34 / 50 50 0 0 0
Valdosta 62 72 37 56 33 / 40 40 0 0 0
Cross City 60 74 39 58 33 / 10 40 0 0 0
Apalachicola 63 72 42 57 41 / 10 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 11 AM Thursday to 4 PM EST Friday for
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Godsey
SHORT TERM...Weston
LONG TERM...Weston
AVIATION...Humphreys
MARINE...Weston
FIRE WEATHER...Humphreys
HYDROLOGY...WestonNearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.